MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-026
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 24mm amplatzer septal occluder was chosen for implant using a 10 f amplatzer trevisio intravascular delivery system.During the procedure, while deploying the device, the right disc of the occluder took on a cobra head configuration.It was subsequently replaced with a 26 mm amplatzer septal occluder, which also formed a cobra head in the right disc of the occluder during deployment.The procedure was aborted as the device was not stable after the stability test before the drop device.The deformed device was never released from the delivery cable while inside the patient.There was no interaction with cardiac structures during deployment and no angulation/kink was noticed in the delivery system.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.One image was received from the field showing the deformed device outside of the patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23460690
Report Number2135147-2025-06351
Device Sequence Number10300236
Product Code MLV
UDI-Device Identifier00811806010205
UDI-Public(01)00811806010205(17)290531(10)10398989
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-026
Device Catalogue Number9-ASD-026
Device Lot Number10398989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10F TREVISIO DS(9-ATV10F45/80 LOT 10901249)
Patient Age22 YR
Patient SexMale